Archiv der Mathematik

, Volume 42, Issue 1, pp 85–88 | Cite as

A van Kampen theorem for unions of non-connected spaces

  • Ronald Brown
  • Abdul Razak Salleh


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    S. C. Althoen, A van Kampen theorem. J. Pure Appl. Algebra6, 41–47 (1975).Google Scholar
  2. [2]
    R. Brown, Groupoids and van Kampen's theorem. Proc. London Math. Soc. (3)17, 385–401 (1967).Google Scholar
  3. [3]
    R.Brown, Higher-dimensional group theory, in Low-dimensional topology. Proc. Bangor Symp. 1979, Ed. R. Brown and T. L. Thickstun, London Math. Soc. Lecture Note Series48, 215–238 (1982).Google Scholar
  4. [4]
    J. C. Chipman, Van Kampen's theorem forn-stage covers. Trans. Amer. Math. Soc.192, 357–370 (1974).Google Scholar
  5. [5]
    R. H. Crowell, On the van Kampen theorem. Pacific J. Math.9, 43–50 (1959).Google Scholar
  6. [6]
    P. J.Higgins, Categories and groupoids. van Nostrand Reinhold Mathematical Studies 32, 1971.Google Scholar
  7. [7]
    A.Razak Salleh, Union theorems for double groupoids and groupoids; some generalisations and applications. Ph.D. Thesis, University of Wales (1976).Google Scholar
  8. [8]
    A. I. Weinzweig, The fundamental group of a union of spaces. Pacific J. Math.11, 763–776 (1961).Google Scholar

Copyright information

© Birkhäuser Verlag 1984

Authors and Affiliations

  • Ronald Brown
    • 1
  • Abdul Razak Salleh
    • 2
  1. 1.Department of Pure MathematicsUniversity College of North WalesBangorUK
  2. 2.Department of Mathematics Centre of Quantitative StudiesUniversiti Kebangsaan MalaysiaBangi Selangor W. Malaysia

Personalised recommendations